It is currently Wed Aug 16, 2017 9:22 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 12 posts ] 
Author Message
PostPosted: Wed Nov 17, 2010 12:07 am 
Im a little worried, I have very thick hair and lots of it but recently I have noticed that if I run my hands back and forth through my hair a decent amount of hair falls off into the sink. I noticed it one morning by coincidence and was very perplexed by it. I was standing over the sink and after I noticed it I started doing it on purpose over the sink and low and behold a good amount of "loose hairs" fell into the sink. I cleaned them out of the sink with a towel and then did it again and more kept dropping into the sink. I clean it out again etc. and repeated running my hands through my hair and more and more would fall into the sink. Im only 25 and have very very thick hair but this has me worried. I typed it into google and while not much info comes up there are definitely other posts from people posting the same question. I was thinking maybe its because its fall and close to winter and that could be the reason for it, almost like how a dog sheds its hair but Ive never noticed this before any other times in my life and am concerned. Has this happened to anyone else.


Top
  
 
 Post subject:
PostPosted: Wed Nov 17, 2010 1:16 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
Hair loss can be a sign of an underactive thyroid gland - and opiates are known to have an effect on the endocrine system.

Other symptoms of hypothyroid are intolerance to cold, tiredness, lethargy, memory loss, dry skin, joint pain, depression. There are more but that's what I can remember off the top of my head right now.

I've been hypothyroid for years and I had been on a stable dose of thyroid medication for a long time when I started Suboxone. Within a few months of starting Sub treatment, my hair started falling out and my other symptoms started up again. When I went to the doctor my labs were all crazy and they had to almost double the amount of thryoid hormone I was taking.

So it might be worth looking into.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Wed Nov 17, 2010 2:03 am 
Wow I have like every single symptom you listed except for dry skin, Im kind of worried about this now. Maybe its something I need to bring up to my doctor.


Top
  
 
Our Sponsors
 Post subject:
PostPosted: Wed Nov 17, 2010 9:35 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
It could also be another medication you're taking (if you're taking anything else). For example, I take Elmiron (for interstitial cystitis) and a common side effect is loss of hair. I would definitely see your doctor. Let us know how it turns out.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Nov 17, 2010 12:07 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Wed Oct 20, 2010 6:31 pm
Posts: 83
Location: Maryland
I would see if you may be having a side effect to another drug. I have not had any hair loss. My worst effects are constipation and no sex drive I really hope they improve... I hope you get it figured out

_________________
"I am wounded but I am not slain"


Top
 Profile  
 
 Post subject:
PostPosted: Wed Nov 17, 2010 1:02 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
Check with your doctor. It's a simple blood test to check your thyroid levels, and the medication is cheap (if you do end up needing it).

I hope you feel better soon.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Wed Nov 17, 2010 2:07 pm 
Offline
One Month or More
One Month or More
User avatar

Joined: Tue Oct 19, 2010 4:39 pm
Posts: 35
my husband is 28 now and when he was 25- which is also when we started using opiates, his hair started falling out...like in patches kind of, even his eyebrows and beard...we have been told that it's alopecia, some people lose all their hair and some only lose patches...good luck to you!

_________________
*Holly*


Top
 Profile  
 
 Post subject:
PostPosted: Wed Nov 17, 2010 3:20 pm 
Thanks guys, but yea its def not side effects from another med because Ive only been on suboxone. I used to take ativan but I stopped that awhile ago. I dont want to go bald!!.


Top
  
 
 Post subject:
PostPosted: Wed Nov 17, 2010 7:32 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Feb 16, 2010 2:20 pm
Posts: 635
I've been on suboxone for just about two years and I've experienced NO signs of any hair loss at all.

I've also been HEAVILY abusing opiates for over 30 years, still no hair loss.

My guess is if you are genetically predisposed to hair loss, taking suboxone might push you over the edge.


Top
 Profile  
 
   
 Post subject: BALDNESS FROM SUB
PostPosted: Sun Nov 21, 2010 5:12 pm 
Offline
One Month or More
One Month or More

Joined: Sat Nov 13, 2010 10:59 pm
Posts: 38
I had two choices:

Take suboxone and become bald

Don't take suboxone and DIE

Bald Is Beautiful! :lol:


Top
 Profile  
 
PostPosted: Tue Nov 23, 2010 2:57 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Jun 17, 2009 9:59 pm
Posts: 993
Location: Carson City, Nevada
I've definitely read that question before and I've read posts where people swear up and down Sub has made their hair fall out. I cannot find anything online that is reliable. I've noticed my hair seems a little thinner and more fragile. I'm doing these hot oil treatments...Kinda depressing. However, I noticed that more since I started weaning off the Sub.

laddertipper

_________________
First you take a drink, then the drink takes a drink, then the drink takes you. ~F. Scott Fitzgerald


Top
 Profile  
 
 Post subject:
PostPosted: Tue Nov 23, 2010 9:59 pm 
Ive already made the decision that once I get employment Im switching to methadone, subs just have to many side effects to me and methadone is much better at controling cravings, thats my opinion im not stating it as fact. I also cant say for sure that subs are making my hair fall out but I will say that Ive never had this problem once in my life before taking subs and Im only 25 so my hair isnt supposed to falling out. I cant wait to be able to afford to make the switch to methadone. Its 300$ a month to use the clinic around here a little more expensive than the suboxone but I dont care Im willing to accpet that. Suboxone has helped me alot but its just not my cup of tea anymore.


Top
  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 12 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group